Prescribing Advice for GPs

An NHS Prescribing Advisers' Blog

Gliptins may cause severe joint pain

The FDA has issued a safety announcement warning the DPP-4 inhibitors or gliptins may cause joint pain that can be "severe and disabling".

A review of adverse events reported to the FDA and also medical literature identified cases of severe joint pain associated with the use of DPP-4 inhibitors. The pain may begin soon after starting treatment or after several years.

Arthralgia is listed as a known side effect in the current SPCs for sitagliptin, saxagliptin and vildagliptin. However, alogliptin and linagliptin are also mentioned in the FDA announcement.

Patients are advised to report severe and persistent joint pain to a healthcare professional. If appropriate the healthcare professional should consider stopping treatment; symptoms usually improve within a month.

Action: Clinicians should be aware of this apparent side effect and take appropriate action when it is encountered.

Share 'Gliptins may cause severe joint pain' on Email Share 'Gliptins may cause severe joint pain' on Delicious Share 'Gliptins may cause severe joint pain' on Digg Share 'Gliptins may cause severe joint pain' on Facebook Share 'Gliptins may cause severe joint pain' on Google+ Share 'Gliptins may cause severe joint pain' on reddit Share 'Gliptins may cause severe joint pain' on StumbleUpon Share 'Gliptins may cause severe joint pain' on Twitter

atomic-wealth

No Comments to “Gliptins may cause severe joint pain”

Leave a Comment

(required)

(required)


Prescribing Advice for GPs is powered by WordPress.
Subscribe for Free to our RSS or Atom Feeds for New Entries.
Akismet has protected Prescribing Advice for GPs from 789,657 spam comments.

atomic-wealth
fond-illness
summer